Missouri, 2010Flood in Missouri, May 13, 2010
May 13, 2010 · NWS DVN · 1 event in 1 county or zone
Heavy rains during the second week of May resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on May 13 around 6 am.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the second week of May resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on May 13 around 6 am. It crested around 23 feet around 7 am May 13. It fell below the moderate flood stage level around 12 pm May 13.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 13, 3:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 13, 3:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 AM CDT THU MAY 13 2010
.SYNOPSIS...
LATEST SFC ANALYSIS PLACED LOW FROM SOUTH CENTRAL IA WITH WARM
FRONT EXTENDING E/SE THROUGH CENTRAL IL AND COLD FRONT EXTENDING
SWD THROUGH NORTHWEST MO INTO EASTERN OK. MID LEVEL SHORTWAVE SEEN
ON WATER VAPOR OVER WESTERN SD LIFTING NEWD. WARM...MOIST CONVEYOR
WITH PW/S 1.3-1.7 INCHES WITH 50 KT LLVL JET IMPINGING ON FRONT
AND RESPONSIBLE FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL. AMOUNTS AS MUCH AS 3 TO 4.5 INCHES AND FLASH FLOODING
ALREADY REPORTED FROM MEMPHIS MO TO BURLINGTON IA.
&&
.SHORT TERM...TODAY AND TONIGHT...
SFC LOW WILL CONTINUE LIFTING NEWD INTO WI THIS AFTN WITH MUCH OF
CWA GETTING WARM SECTORED THIS AM... WHICH WILL SEE TEMPS CLIMB
INTO THE 60S AND 70S. LONG LINE OF CONVECTION FROM WI TO TX WILL
MOVE SLOWLY EAST THROUGHOUT THE AM... WITH MUCH OF THE THUNDER AND
HEAVIEST RAINFALL AMOUNTS OF 1-2 INCHES WITH LOCALLY HIGHER
FOCUSING MAINLY S/E OF QUAD CITIES. FURTHER NORTHWEST WILL SEE
MAINLY STRATIFORM RAIN WITH SOME THUNDER WITH MOD/BRIEF HEAVY RAIN
AND GENERAL AMOUNTS UP TO 1 INCH. NO CHANGES TO FLASH FLOOD WATCH...
THOUGH MAIN CONCERN FOR FLASH FLOODING IS ACROSS SOUTHEAST IA INTO
NORTHEAST MO AND PORTIONS OF WEST CENTRAL IL. SFC COLD FRONT WILL
SWING THROUGH THE AREA LATE THIS AM AND THROUGH THE AFTN FROM WEST
TO EAST. SPC HAS SOUTHEAST CWA OUTLOOKED IN SLIGHT RISK FOR THIS
AFTN FOR POTENTIAL OF SOME SEVERE STORMS FORMING INTO LINE...
THOUGH ANY SEVERE POTENTIAL IS CONDITIONAL UPON SUFFICIENT DIURNAL
HEATING WHICH IS IN QUESTION ATTM. OTHERWISE... DRYING OUT IN
THE WEST POST FRONTAL WITH POSSIBLY SOME DECREASE IN CLOUDS LATE
PM. TNGT... MID LEVEL SHORTWAVE WILL BE SHIFTING ACROSS MN INTO THE
GREAT LAKES. MAY HAVE TO WATCH FAR NORTH FOR SOME SHRA SKIRTING
LATE TDY INTO THIS EVE. OTHERWISE... DRY WITH DECREASING CLOUDS.
.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
DUE TO ONGOING HEAVY RAIN/FLASH FLOODING DID NOT MAKE TOO MANY
CHGS TO GOING FCST AND FOCUSED PRIMARILY ON FRI-SAT TIMEFRAME.
LOWS FRI NGT MAY NEED TO BE TRIMMED A COUPLE MORE DEGS WITH
POTENTIAL FOR U30S FAVORED COLD DRAINAGE SITES NORTH. ALSO SOME
FOG POSSIBLE WITH WET GROUND AND LIGHT WINDS FOR LATER SHIFTS TO
CONSIDER ADDING. SAT-SUN... SPLIT FLOW PATTERN TO START WITH
GENERAL SUGGESTION FROM MOST MODELS OF SOME PHASING OF STREAMS
WHICH LOOKS TO BRING MORE RAIN BACK INTO THE AREA... JUST QUESTION
OF TIMING AND AMOUNTS WHICH WILL BE BETTER CLARIFIED IN LATER RUNS.
&&
.AVIATION...
RAIN AND SOME THUNDERSTORMS WITH MVFR TO IFR/LIFR CONDITIONS WILL
BE FOUND THIS MORNING... AS LOW PRESSURE AND WARM FRONT LIFT
NWD ACROSS REGION. THIS AFTERNOON...A COLD FRONT WILL MOVE ACROSS
THE AREA WITH WINDS SHIFTING TO W/NW. POTENTIAL FOR SOME SHRA AND
TSRA ALONG THE FRONT MAINLY IMPACTING KBRL AND KMLI. OTHERWISE...
DECREASING CLOUDS WITH VFR CONDITIONS BY LATE AFTERNOON INTO THIS
EVENING IN WAKE OF THE FRONT AS DRIER AIR MOVES IN.
&&
.HYDROLOGY...
KDVN WSR-88D SHOWS 2 MAIN SWATHS OF HEAVY RAINFALL... ONE ALONG
THE HWY 20 CORRIDOR WHERE RADAR ESTIMATES 3 TO 6 INCHES.
SPOTTER REPORTS AND OBS THOUGH COMING IN UNDER THESE ESTIMATES
BY ABOUT HALF. NONETHELESS... LOOKS LIKE SOLID 1-3 INCHES FALLING
IN NORTHERN PORTIONS OF WAPSI BASIN... AND THE PECATONICA BASIN
AND MAINSTEM MISSISSIPPI NORTH OF BELLEVUE. THE OTHER AXIS OF
HEAVY RAINFALL CONTINUES EXPANDING FROM NORTHEAST MO INTO NW IL NEAR
MEMPHIS TO BURLINGTON TO STERLING LINE. RADAR ESTIMATES AS MUCH
AS 6-7 INCHES FROM NEAR OQUAWKA TO BURLINGTON...FORT MADISON AND
MEMPHIS... THOUGH SPOTTER REPORTS OF 3 TO 4.5 INCHES SUGGEST RADAR
ESTIMATES OVERDONE BY NEARLY FACTOR OF 2. REGARDLESS THIS HEAVY
RAIN FALLING ON LOWER MISSISSIPPI FROM KEITHSBURG ON SOUTH.... AND
ON SKUNK...DES MOINES...ENGLISH AND FOX RIVER BASINS IS WHERE
SEEING THE MOST SIGNIFICANT RISES WITH SEVERAL SITES FCST OR
ALREADY IN MODERATE FLOODING AND COULD POSSIBLY GO HIGHER WITH
ADDITIONAL RAINFALL THIS MORNING THAT COULD ADD UP TO ANOTHER 1+
INCHES. BOTTOM LINE... ALL AREA TRIBS AND EVENTUALLY MAINSTEM
MISSISSIPPI EXPERIENCING RISES DUE TO HEAVY RAINFALL. THE MOST
SIGNIFICANT RISES/FLOODING APPEARS TO BE FOCUSED MAINLY ON
SOUTHERN TRIBS INCLUDING DES MOINES... SKUNK...FOX AND ENGLISH.
THOUGH FLOODING TO IMPACT SOME NORTHERN TRIBS AS WELL.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR DES MOINES-LEE.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR JO DAVIESS.
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR SCOTLAND.
FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR CLARK.
&&Hazardous weather outlook, May 13, 4:29 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT THU MAY 13 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
529 AM CDT THU MAY 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF THE
OUTLOOK AREA THIS MORNING. RAIN AND SCATTERED
THUNDERSTORMS WILL CONTINUE OVER THE OUTLOOK AREA THIS
MORNING... WITH THE MAIN THREAT BEING HEAVY RAINFALL AND
FLASH FLOODING.
LATE THIS MORNING AND AFTERNOON... A COLD FRONT WILL MOVE
ACROSS THE OUTLOOK AREA. A FEW STORMS MAY DEVELOP AHEAD
OF THE FRONT THIS AFTERNOON OVER PORTIONS OF NORTHEAST
MISSOURI...SOUTHEAST IOWA AND NORTHWEST AND WEST CENTRAL
ILLINOIS. IF ENOUGH HEATING AND DESTABILIZATION CAN OCCUR
THEN THE POTENTIAL WILL EXIST FOR A FEW OF THESE STORMS
TO BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. THE
STORM PREDICTION CENTER HAS PLACED MUCH OF THE OUTLOOK
AREA ALONG AND SOUTHEAST OF A LINE FROM STERLING ROCK FALLS
ILLINOIS... TO BURLINGTON IOWA IN A SLIGHT RISK FOR SEVERE
WEATHER THIS AFTERNOON.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY... AND WILL NOT BE
NEEDED TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT
RAINFALL AMOUNTS IN EXCESS OF 1 INCH OR FLASH FLOODING TO THE
NATIONAL WEATHER SERVICE IN THE QUAD CITIES.
In the hours before
Local storm report, May 13, 1:24 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
224 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM HEAVY RAIN 3 SSW FORT MADISON 40.58N 91.36W
05/13/2010 M3.00 INCH HANCOCK IL TRAINED SPOTTER
THREE INCHES OF RAIN SINCE 9 PM WEDNESDAY.
&&
HAASELocal storm report, May 13, 3:20 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD ALEDO 41.20N 90.75W
05/13/2010 MERCER IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIDESPREAD FLOODING OF ROADS AND
HIGHWAYS ESPECIALLY ACROSS THE EASTERN HALF OF MERCER
COUNTY.
0405 AM FLASH FLOOD ALPHA 41.19N 90.38W
05/13/2010 HENRY IL LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIDESPREAD FLOODING OF ROADS AND
HIGHWAYS ESPECIALLY ACROSS THE NORTHWEST HALF OF HENRY
COUNTY.
&&
HAASELocal storm report, May 13, 4:13 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
05/13/2010 M3.70 INCH LEE IA TRAINED SPOTTER
STILL RAINING.
&&
LEGROLocal storm report, May 13, 4:38 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HEAVY RAIN ESE ELIZABETH 42.31N 90.22W
05/13/2010 M1.91 INCH JO DAVIESS IL TRAINED SPOTTER
SINCE 5 PM WEDNESDAY.
&&Local storm report, May 13, 4:46 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
05/13/2010 M3.10 INCH SCOTLAND MO TRAINED SPOTTER
STORM TOTAL SO FAR.
&&Local storm report, May 13, 4:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
547 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM HEAVY RAIN 6 W MEMPHIS 40.47N 92.28W
05/13/2010 M6.00 INCH SCOTLAND MO TRAINED SPOTTER
RAINFALL OF 5 INCHES BETWEEN 6 PM WEDNESDAY EVENING AND
330 AM THIS MORNING. ANOTHER INCH FELL ON WEDNESDAY.
&&
HAASEFlood, Clark
- When
- May 13, 5:00 AM CST to 11:00 AM CST
- Where
- Clark County, 2.95 mi NW of Anson to 3.34 mi NE of Gregory Lndg
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 40.610, -91.810
Heavy rains during the second week of May resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on May 13 around 6 am. It crested around 23 feet around 7 am May 13. It fell below the moderate flood stage level around 12 pm May 13.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, May 13, 20104 injured · $2.8 million · EF2 · 46 events
- Tornadoes and Flash Flooding in Missouri, May 13 to 15, 2010$608,000 · EF1 · 29 events
- Flooding in Iowa, May 13 to 15, 2010$500,000 · 2 events
- Flooding in Illinois, May 13 to 16, 2010$500,000 · 2 events
- Flood in Iowa, May 13 to 15, 2010$500,000 · 1 event
- Flood in Iowa, May 13 to 17, 2010$500,000 · 1 event
- Flood in Iowa, May 13 to 22, 2010$500,000 · 1 event
- Flood in Missouri, May 13 to 15, 2010$500,000 · 1 event
- Tornado and Damaging Winds in Arkansas, May 13, 2010$68,000 · EF1 · 17 events
- Flood in Iowa, May 13, 2010$250,000 · 1 event
- Flash Flooding and Flooding in Texas, May 13 to 14, 20101 injured · $38,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Arkansas, May 13, 2010$27,000 · 1 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233120.